|resistant to 3tc
Aug 24, 2004
I was just on the regimen of efarinez, ddi and 3tc and was told I'm resistant to 3Tc. Can I just switch the 3tc to tenofovir??
Response from Dr. Sherer
I would only recommend that your regimen be changed after you have reviewed all of the relevant information with your doctor. I don't know if you were treated with other drugs before this one, for example.
To answer your question in general, there is still inadequate study of the practice of switching a single drug in a 3 drug regimen on the basis of a genotype test, as you are suggesting. Remember that resistant tests only measure the dominant species in your 'swarm' of virus, and cannot detect minority populations of < 20%. Nonetheless, such a population, if it contained a resistance mutation to DDI or EFV, could become dominant and jeopardize your regimen, including your proposed 3TC substitute.
Also, some clinicians choose to leave patients on 3TC even in the presence of the M184V mutation, which is associated with resistance to 3TC, for several reasons. Even with the M184V, 3TC confers a viral load reduction of one half log in single drug studies. 3TC appears to enable an improved response to other NRTIs such as AZT. And virus with the M184V has been associated with an impaired replication capacity compared to wild type.
On the other hand, one small study that was presented in Bangkok showed no apparent benefit of keeping 3TC in a second line regimen in a group of patients who failed their first regimen containing 3TC when compared to another group who also failed 3TC containing regimens and then discontinued 3TC.
So, in sum, talk to your doctor and ask him or her these questions.
when should vl be <50 copies
- Seroconverting After Blowjob From A Prostitute
- Bloody Urine After Anal Sex Without Condom Does It Mean I Have HIV
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Fatigue After Handjob Worried I Have HIV
- Groin Pain After Drinking After Someone Worried I Have HIV
- Stinging Pain After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.